MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.
 
Event or Problem Description
On (b)(6) 2018, a reporter contacted animas alleging that the keypad buttons were under responsive.This complaint is being reported because the issue has the ability to result in an inadvertent or incorrect insulin delivery or the inability to use the pump.The reporter did state that the patient had a blood glucose of 273 mg/dl with symptoms of excess urination.The alleged blood glucose excursion does not meet animas criteria for a serious injury.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 04-dec-2018 with the following findings: during investigation, the keypad was found to be intact; no damage or peeling was observed.All keypad buttons were responsive to button presses during testing.The keypad was removed and no evidence of contamination was observed on the button contacts.The pump was opened and no evidence of the moisture corrosion was found near the keypad connector.The complaint of a keypad response issue was not duplicated during investigation.There were no defects found.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8000093
Report Number2531779-2018-18694
Device Sequence Number1311752
Product Code OYC
UDI-Device Identifier10840406103106
UDI-Public10840406103106
Combination Product (Y/N)Y
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Was the Report Sent to FDA? Yes
Device Age8 MO
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer10/08/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date12/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 YR